Science-Based Secret #2
Some Prescription Medications Actually Cause & Contribute To Weight Gain!
Did you happen to read the blog a couple of weeks ago entitled “Word of the Week” in which we addressed the word Ignorance? It’s a misunderstood word that does not mean “dumb”. Rather, it is defined this way: A lack of knowledge, understanding or education. Synonyms for this word are: incomprehension of, unawareness of, unconsciousness of, unfamiliarity with, inexperience with, lack of knowledge about, lack of information about
This #2 Science Based Secret is a REAL area of ignorance for many. They have a total lack of awareness that SCEINCE SHOWS AGAIN AND AGAIN that many Americans are caught in a viscous cycle. A health condition arises for which they get a medication – which (like many do) may cause weight gain … resulting in some other condition … requiring another prescription … which causes weight gain … and another condition ….and the rat race is off and rolling.
Look, we certainly realize there IS a time and place for some medications. … BUT we also firmly believe you must become informed as to whether the scenario described above may be the case with you. Reading directly from an April 2015 Web MD article …
“As many as 10% to 15% of weight issues are related to medications,” says Louis Aronne, MD, director of the Comprehensive Weight Control Center at Weill Cornell Medical College.
Some meds can make you feel hungrier. Others slow your body’s ability to burn calories or cause you to hold onto extra fluids. The article goes on to list numerous specific drugs in various categories including some …
- Depression & mood stabilizing meds
- Diabetes meds
- Migraine meds
- Heart meds
- Allergy meds
There is now SCIENTIFIC based software that can be used to solve the weight gain puzzle for you … you can enter your meds and determine IF there is a chance of weight gain related to a drug OR from the combination of drugs you are taking.
NEVER – NEVER – NEVER stop taking a drug without discussing the matter with your prescribing doctor and/or pharmacist. But DO-DO-DO grow your awareness to the fact that some prescriptions DO cause weight gain!